Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 22, NWS St. Louis, MO

March 20, 2018Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 20, 2018, 6:23 AM CDT for Lincoln County, Missouri. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2018, 6:23 AM CDT (11:23 UTC)
Expired
Mar 21, 2018, 2:50 PM CDT
In force
32 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.45 ft at Mar 20, 2018, 7:00 AM CDT.

actionminormoderate102003/2003/2103/22
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

912 
WGUS43 KLSX 201123
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
623 AM CDT Tue Mar 20 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Cuivre River near Troy


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-211123-
/O.NEW.KLSX.FL.W.0022.180320T1123Z-180321T1950Z/
/TRYM7.1.ER.180320T0915Z.180320T1800Z.180320T1950Z.NO/
623 AM CDT Tue Mar 20 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Cuivre River near Troy
* until Wednesday afternoon.
* At  6:00 AM Tuesday the stage was 21.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 21.4 feet by this afternoon.
* Impact:  At 21.0 feet...Flood Stage.  Left bank overflows.  Minor 
  flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/21  03/22  03/23  03/24  03/25

Cuivre River
  Troy            21.0   21.35      17.6   12.1    9.8    8.9    8.1


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$
1 follow-up statement
621 
WGUS83 KLSX 201604
FLSLSX
Flood Statement
National Weather Service St Louis MO
1104 AM CDT Tue Mar 20 2018

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Cuivre River near Troy

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-201634-
/O.CAN.KLSX.FL.W.0022.000000T0000Z-180321T1950Z/
/TRYM7.1.ER.180320T0915Z.180320T1145Z.180320T1452Z.NO/
1104 AM CDT Tue Mar 20 2018

The Flood Warning is cancelled for
  the Cuivre River near Troy.
* At 10:30 AM Tuesday the stage was 20.8 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at  9:52 AM Tuesday.
* The river will continue falling to 13.8 feet by tomorrow morning.
* Impact:  At 21.0 feet...Flood Stage.  Left bank overflows.  Minor 
  flooding begins.
* Impact:  At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
  low lying agricultural land is inundated.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/21  03/22  03/23  03/24  03/25

Cuivre River
  Troy            21.0   20.77      13.8    9.0    8.0    7.6    7.4


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:06 AM CDT, 17 minutes earlier.

Area forecast discussion, Mar 20, 6:06 AM CDT, 17 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
606 AM CDT Tue Mar 20 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 326 AM CDT Tue Mar 20 2018

The synoptic pattern early this morning features a trough and
associated PV anomaly sliding through portions of the central
CONUS. This trough will deepen across the east central CONUS
through the period, leaving the region with a cool northwesterly
flow regime through the period.

Showers persist early this morning mainly across areas
along/south of I-70. The last few radar scans depict some of this
shower coverage may be expanding a bit, especially across
portions of southwestern MO. This is likely due to enhanced large
scale ascent ahead of an approaching secondary PV anomaly dipping
through the northwest flow aloft. Therefore, think we will see
showers expand in coverage once again this morning over mainly
southeast MO and southwest IL, before all precipitation tapers off
across the area around 18Z or so. Can't completely rule out a
couple of snowflakes mixing in this morning in the heavier shower
activity, but think the low-level thermal profile will continue to
support mostly rain with this activity.

Further north, an intrusion of drier air in the low-levels which
has caused some dissipation of the low-level cloudiness. However,
guidance suggests that RH in the mid and upper levels will remain
high today, thus expect mostly cloudy skies to persist across much
of the area. Given the expected cloudiness and the brisk
northerly winds, have lowered temps a bit from the previous
forecast which puts them in the low to mid 40s.

By tonight, the clouds should slowly taper off from west to east. It
will be a cool night as northerly winds continue to advect in a
chilly airmass, with lows expected in the upper 20s/low 30s.

Deitsch

.LONG TERM...  (Wednesday through Monday)
Issued at 326 AM CDT Tue Mar 20 2018

A weak PV anomaly is forecast to move across the area on Wed, but
only increased cloudiness and perhaps a few sprinkles are expected
at this time. Upper ridging across the western CONUS will
initially amplify as it shifts eastward before it is affected by a
series of strong disturbances upstream.

Although model disagreement remains high and temporal continuity
remains low for Wed through Mon, there are some general
similarities including a lead shortwave or separate PV anomaly
which reaches the central CONUS late this week and early this
weekend, the anomaly's resulting surface reflection and frontal
boundaries, and a large and complex upper low over the PacNW.
Precipitation chances on Thu/Fri are based on H85 moisture
convergence along an NW-SE baroclinic zone, but the models have
not been very consistent with the placement of frontal boundaries
with this system.

Temperatures will gradually warm this week, and some areas in
central and south-central MO might even reach the 70s on
Saturday. Because of the upper ridge in place when the initial
disturbance arrives, models show that the resulting low pressure
system initially takes a typical track to the northeast before
transitioning to more of a clipper-like track to the southeast on
the downstream side of the ridge. This would keep warm
temperatures in place over most of the area this weekend while the
baroclinic zone pivots in place as the surface low rides along
it, but as mentioned above, the models have not been consistent
with the placement of frontal boundaries, and there is
considerable room for changes in this forecast over the next few
cycles.

Similar to 24hrs ago, the ridge still looks too strong and the
upper PV anomaly still looks too weak/disorganized to support the
breakdown of the upper ridge. There has also been poor
run-to-run model continuity with both surface and upper air
features. These factors produce low confidence in the timing details
of the forecast for the upcoming weekend.

Kanofsky

&&

.AVIATION...  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 603 AM CDT Tue Mar 20 2018

MVFR cigs should push southeast of the St. Louis metro sites over
the next hour or two, then VFR conditions are expected through the
remainder of the period. Winds will remain out of the north
through the period, with gusts around 20 knots expected at times
especially late this morning into early this afternoon.

KD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 20, 4:23 AM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
423 AM CDT Tue Mar 20 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-210000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
423 AM CDT Tue Mar 20 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms on Friday night and Saturday.
There is also a chance of thunderstorms on Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Kanofsky

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.